Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why are fatigue and joint pain recurring while weaning off Prednisone?

Answered by
Dr.
Dr. Divya Agarwal

Rheumatologist

Practicing since :1999

Answered : 585 Questions

default
Posted on Wed, 22 Aug 2018 in Lupus
Question: Have plantar fasciitis of both feet due to being overweight and walking with flat shoes even though I have a high arch. The arch broke and caused inflammation of the plantar fascia which tore all of the nerves that run through the plantar fascia and so now have chronic and intermittent sharp pains in the soles and throughout the foot with the ligaments of both dorsal and ventral aspects of the feet very tender whenever I walk for a blook or two. Also have painful bunions and other joints seem to be very tender when I walk. Another problem is that I think I have SLE induced by the statin drugs. My titers for anti dsDNA antibodies is off the chart but all of the rheumatologist tell me I don't have it even though I tell the symptoms like out of the textbook. Apparently this is the only marker for SLE and I think they have never had a case of statin induced SLE. I had gotten to the point that I had intermittant out of control HBP, severe fatigue, muscle aches and pains along with the pain of DJD. The pain in the joints and all of the other symptoms did not respond to any drug whatsoever but prednisone and with taking 40 mg po within 6 hours all of the symptoms disappear. I stayed on 20 mg/day for at least one year and then weaned down to 10mg. I think it has been about a year on that dose but now have gotten down to 8 mg after a month of 9/day and the symptoms seem to be coming back i.e. all of the fatigue, aches and pains and also helped the feet a little.
doctor
Answered by Dr. Divya Agarwal 12 hours later
Brief Answer:
Possible SLE.

Detailed Answer:

Hello,

I have reviewed your query and here is my advice.

Ok it's possible.

How are the titres of ANA.

Also are you on any medication apart from Prednisolone.

Hydroxychloroquine (Plaquenil) generally helps people with lupus especially in their pains and fatigue.

So it will be a good idea to take supportive medicine like Hydroxychloroquine, folic acid and vitamin d supplement.

This should help.

Take care.

Dr. Divya Agarwal, Rheumatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on